Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 21, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 26, 2017, 2:21 PM MDT for Weld County, Colorado. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2017, 2:21 PM MDT (20:21 UTC)
- Expired
- May 26, 2017, 2:34 PM MDT
- In force
- 13 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Weld County, CO
The radar
The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:00 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546
WUUS55 KBOU 262021
SVRBOU
COC123-262100-
/O.NEW.KBOU.SV.W.0021.170526T2021Z-170526T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
221 PM MDT FRI MAY 26 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
South central Weld County in northeastern Colorado...
* Until 300 PM MDT
* At 220 PM MDT, a severe thunderstorm was located near Prospect
Valley, or 30 miles southeast of Greeley, moving northeast at 30
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Prospect Valley and Roggen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4033 10436 4012 10416 4000 10438 4000 10454
4002 10456
TIME...MOT...LOC 2020Z 212DEG 28KT 4004 10446
HAIL...1.00IN
WIND...<50MPH
$$
BAKER1 follow-up statement
683
WWUS55 KBOU 262034
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
234 PM MDT FRI MAY 26 2017
COC123-262043-
/O.CAN.KBOU.SV.W.0021.000000T0000Z-170526T2100Z/
Weld CO-
234 PM MDT FRI MAY 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WELD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However, hail up to dime
size and wind gusts to around 30 mph are still possible with this
thunderstorm.
A severe thunderstorm watch remains in effect until 800 PM MDT for
northeastern Colorado.
LAT...LON 4033 10436 4012 10416 4000 10438 4000 10454
4002 10456
TIME...MOT...LOC 2032Z 212DEG 28KT 4013 10439
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:48 AM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 26, 10:48 AM MDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1048 AM MDT Fri May 26 2017 .UPDATE... Issued at 1047 AM MDT Fri May 26 2017 Most of the plains are pretty cloud free at this time. Temperatures are in the mid to upper 50s currently in these areas. The western plains have a bit more cloudiness in place and readings are in the lower and mid 50s. There is some convective cloudiness developing the the mountains. There is a weak boundary running west to east across Denver county. Models keep showing a Denver cyclone to develop over the southwestern Metro area by 20Z this afternoon. Models show synoptic scale QG upward motion for the CWA this afternoon and evening. Latest aircraft soundings show a substantial stable layer in place at 700 mb for DEN. As far as convection and the severe potential goes, it may not get warm enough over the western plains for severe storms. Will make some adjustments to sky cover and temperatures. Pops seem okay right now. && .SHORT TERM...(Today and tonight) Issued at 315 AM MDT Fri May 26 2017 An upper level trough will extend fm the nrn Rockies into the nrn Great Basin and will move slowly eastward thru tonight. In the lower levels a Denver Cyclone will dvlp by early aftn and the convergence zone associated with this feature will be a focus for tstm development. Hi res data has been pretty consistent so far in showing this bndry mainly to the south and east of Denver with convection developing by 19z and then moving eastward towards the Akron and Limon areas by 00Z. Soundings show favorable shear profile so would expect a svr tstms with large hail and damaging winds. An isold tornado or two will be possible where helicity is enhanced along the convergence zone. At this time main threat of svr appears to be mainly se of a line fm Denver to Akron. Further north svr threat may be more isold. Across the higher terrain some drier air will spread across today so showers and storms this aftn may end up being more widely sct. As for highs this aftn readings will range fm 65 to 70 north of a Denver to Akron line with lower to mid 70s elsewhere across the plains. For tonight showers and storms will continue across the plains thru the early evening hours. By mid to late evening a cdfnt will affect the plains. The hi res data shows pcpn ending by midnight while ECMWF and GFS continue to show additional pcpn across the plains well after midnight behind the fnt. Across the higher terrain cross- sections show moisture will increase after midnight with some mid lvl ascent developing as main upper level trough begins to move into wrn CO. Thus may see an increase in shower activity especially north of I-70 after midnight. .LONG TERM...(Saturday through Thursday) Issued at 315 AM MDT Fri May 26 2017 Saturday and Saturday night, the upper trough axis in the morning will stretch from northeast WY into southwesterly UT with a southwesterly flow over the cwa. Weak mid level qg ascent will be over the forecast area in the morning, then weak qg descent is progged to occur in the afternoon and continue into the evening. The showers will be more widespread through early afternoon then the focus will shift to along the Palmer Divide by late Saturday aftn and evening. Low level stability will increase as surface high pressure increases across the cwa. Showers will be more of an issue vs thunderstorms with increasing stability developing. Sunday and Sunday night, it will be drier with a surface high over the Central Plains and weak mid level qg descent over the area. Showers and thunderstorms will still be possible but will be over the higher terrain with the greatest stability over the northeast plains. The flow aloft will be relatively weak early next week, transitioning from northwest to westerly. It will be warmer with enough instability around in the afternoon and evening for a chance of thunderstorms, again primarily over the higher terrain with a lesser chance across the plains. The next Pacific system will start to move into the Great Basin region by Thursday, which may help to increase the chance of tstms over the mountains late Thursday into Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 949 AM MDT Fri May 26 2017 Current surface observation show that perhaps a Denver cyclone is developing with the center over south central Denver county. Radar shows little to nothing of any convergence areas. Will keep a general southeasterly component going to the wind direction. Not confident of how strong the convection may be at DIA later this afternoon. It may not get warm enough to produce severe weather. A SCT-BKN030-050 cloud deck is possible. A cold front with upslope behind it is expected into DIA by 04-06Z this late evening. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......rjk SHORT TERM...RPK LONG TERM....Cooper AVIATION.....rjk
Hazardous weather outlook, May 26, 11:04 AM MDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1104 AM MDT Fri May 26 2017 COZ030>051-271715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1104 AM MDT Fri May 26 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms will develop in the mountains and foothills between noon and 1 PM. Thunderstorms will push into and or develop over the plains after 2 PM. A few severe thunderstorms will be possible across the plains of northeast Colorado this afternoon into the early evening hours. The most likely area for severe storms will be east of a line from Denver to Akron. Hail to 2 inches in diameter, winds gusts to 60 mph along with an isolated tornado or two will be possible. Elsewhere across the plains severe storms will be more isolated. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Cool and unsettled weather is expected to continue Saturday along with another round of afternoon thunderstorms. Warmer temperatures are expected from Sunday through the middle of next week, but each afternoon will see a chance of thunderstorms, especially over the higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed by 1 pm near Denver extending towards the Limon area.
In the hours before
Special weather statement, May 26, 1:16 PM MDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Denver CO 116 PM MDT FRI MAY 26 2017 COZ040-041-262000- Elbert/Central and East Douglas Counties Above 6000 Feet CO- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- 116 PM MDT FRI MAY 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS...WESTERN ARAPAHOE...SOUTH CENTRAL DENVER AND SOUTH CENTRAL ADAMS COUNTIES UNTIL 200 PM MDT... At 115 PM MDT, Doppler radar was tracking a strong thunderstorm over Centennial, or 10 miles southeast of Denver, moving northeast at 20 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Southern Denver, Aurora, Centennial, Highlands Ranch, Parker, northeastern Littleton, Englewood, Greenwood Village, Lone Tree, Surrey Ridge, Arapahoe Park, Buckley AFB, Beverly Hills, Watkins, Sedalia and The Pinery. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty outflow winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 800 PM MDT for northeastern and east central Colorado. LAT...LON 3943 10498 3966 10500 3982 10456 3949 10455 TIME...MOT...LOC 1915Z 243DEG 19KT 3959 10487 BAKER
Special weather statement, May 26, 2:01 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Denver CO
201 PM MDT FRI MAY 26 2017
COZ040-043>045-262100-
Central and South Weld County CO-Morgan County CO-
Central and East Adams and Arapahoe Counties CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
201 PM MDT FRI MAY 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD...NORTH
CENTRAL ARAPAHOE...SOUTHWESTERN MORGAN...EASTERN DENVER AND CENTRAL
ADAMS COUNTIES UNTIL 300 PM MDT...
At 200 PM MDT, Doppler radar was tracking a couple of strong
thunderstorms along a line extending from Denver International
Airport to 6 miles south of Manila Village, or along a line
extending from 19 miles northeast of Denver to 52 miles northwest of
Limon. Movement was northeast at 20 mph.
Hail up to dime size and winds in excess of 30 mph will be possible
with these storms.
Locations impacted include...
Northeastern Aurora, eastern Denver International Airport, Bennett,
Hoyt, Watkins, Leader, Byers, Manila Village, Prospect Valley, D.I.A
Terminal and Concourses and Strasburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden strong and gusty winds. Secure loose objects and
move to a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 800 PM MDT for
northeastern Colorado.
LAT...LON 4029 10425 4011 10400 3964 10404 3962 10449
3965 10449 3966 10450 3965 10452 3964 10452
3963 10451 3963 10453 3962 10452 3962 10455
3985 10468
TIME...MOT...LOC 2000Z 212DEG 18KT 3986 10463 3966 10452
BAKERLocal storm report, May 26, 2:09 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
209 PM MDT FRI MAY 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 8 ENE ELBA 39.95N 103.03W
05/25/2017 M1.00 INCH WASHINGTON CO TRAINED SPOTTER
LOCATIONS EAST OF THIS SPOT HAD 3-4 INCHES DEEP OF NICKEL
HAIL
&&
SENTREKIThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:30 PM MDT | Special Weather Statement | BOU | Weld | 45 min |
| May 25, 6:46 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 44 min |
| May 25, 7:13 PM MDT | Special Weather Statement | BOU | Adams, Morgan | 47 min |
| May 25, 7:17 PM MDT | Special Weather Statement | BOU | Adams, Morgan | 43 min |
| May 25, 7:30 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington, Weld | 31 min |
| May 25, 7:54 PM MDT | Special Weather Statement | BOU | Morgan, Washington | 36 min |
| May 25, 7:55 PM MDT | Special Weather Statement | BOU | Morgan, Washington | 35 min |
| May 26, 7:27 AM MDT | River Flood Advisory | BOU | Weld | 4 days |
| May 26, 1:16 PM MDT | Special Weather Statement | BOU | Denver | 44 min |
| May 26, 2:01 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 59 min |
| May 26, 2:32 PM MDT | Special Weather Statement | BOU | Adams | 43 min |
| May 26, 3:12 PM MDT | Special Weather Statement | BOU | Morgan | 48 min |
| May 26, 3:14 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 46 min |
| May 26, 4:09 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 36 min |
| May 26, 4:19 PM MDT | Tornado Warning | BOU | Washington | 26 min |
| May 26, 4:48 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 42 min |
| May 26, 4:53 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 52 min |
| May 26, 5:10 PM MDT | Tornado Warning | BOU | Washington | 35 min |
| May 26, 5:23 PM MDT | Special Weather Statement | BOU | Elbert | 52 min |
| May 26, 5:46 PM MDT | Special Weather Statement | BOU | Morgan | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.